Parent Testimonials Video

Opiate Withdrawal

For longer term users of opiate based drugs and narcotics, you may find that an opiate withdrawal is going to occur. When experiencing an opiate withdrawal there are different symptoms which will occur, due to the dramatic reduction in the amounts of opiate drugs being ingested, or due to the fact that the user completely stops consuming the drugs after a heavy use period of time, or from continual use after a short period of time. The opiate withdrawal symptoms are going to vary from user to user will vary depending on how long and how heavy of an user they were, and will have some variation based on external factors of their use as well. So, for those who used other prescription medications, had alcohol use during the period, or were addicted to other pain killers or narcotics, the opiate withdrawal symptoms you experience are likely to be far worse than an individual who only used the drugs a couple times, and were very recreational users. Some of the most common opiate based drugs which are used include oxycontin, heroin or morphine, and others which give users the natural high and euphoric feeling, then bring them crashing down shortly thereafter.

Causes of opiate withdrawal symptoms -
Due to the dependence which users notice with opiate based drugs, almost immediately after they begin taking them, certain users are going to find that the opiate withdrawal symptoms are severely tough to deal with. The main causes of the symptoms are obviously abuse of the drugs, prolonged periods of ingesting the drugs, longer term use of the opiate based drugs, and an inability to function on a day to day basis without the drugs. Over time, users are going to find that they feel they are not able to function without the drugs in their day to day life, making the symptoms of withdrawal extremely difficult for those who are truly addicted, and have been for extended periods of time. Due to the fact that the body needs a recovery and recoup period after you stop taking the drugs, it will undergo certain opiate withdrawal symptoms, and these will last for varying amount of time for each user, depending on the many factors surrounding their use of the opiate based drugs. Therefore, knowing the signs, knowing what symptoms to look for, and knowing that the body is going through these opiate withdrawal symptoms due to the fact that it has to recover from prolonged periods of using the illegal drugs, are all factors which users should be aware of when they choose to stop, or severely cut back on the amounts of the opiate based drugs which they are ingesting.

The symptoms of opiate withdrawal -
There are both symptoms which are going to occur early on after withdrawal, as well as symptoms which are going to kick in a bit later, and will last for a longer period of time. Therefore, being prepared for these, and knowing what they are, and when they can be expected to kick in, will help those who are cutting back on use know what to expect, and be prepared for the worse when they are initially cutting back or quitting their use of the opiate based drugs. Some of the early opiate withdrawal symptoms include: anxiety or panic attacks along with agitation, excessive sweating, runny noses, or tear production (excessive production of bodily fluids which are releasing the opiates from the system), insomnia, and in some individuals muscle aches and tenderness is also an early symptom which will be experienced.

During the later stages of the opiate withdrawal, users can expect certain symptoms including: cramping in the abdominal and lower stomach area, diarrhea, goose bumps and dilating of their pupils, and many will experience nausea and vomiting during the later stages of the opiate withdrawal symptoms which tend to kick in. the reactions which individuals are going to experience are truly uncomfortable and difficult to deal with, but in most cases ex- users do not have to worry about them being life threatening. In fact, going through these things for a few days or weeks post quitting the opiate based drugs is the body's way of releasing the built up toxins, and getting rid of the chemicals which were placed in the system due to the prolonged use of these drugs. The symptoms are likely to begin anywhere from a few hours, up to about 25 or 30 hours after the last use, and they can last for a few days, week, or in some cases up to a month with certain individuals.

Treatment for opiate withdrawal -
Many individuals might feel that the symptoms they are dealing with when quitting cold turkey might be too difficult to handle on their own, or they might want to have an additional support system in place to help them get past the difficult times after the removal of these drugs from the system. So, if you are one of the individuals who does need treatment, seeking out professionals to speak to, or considering the option to check in to an inpatient center if you are not able to quit on your own, or do not believe you can get through the tough opiate withdrawal stages on your own, an inpatient center might be the perfect option to turn to.

Either way, whether you choose an inpatient center or not, if the drug use has become so excessive, and you are not able to stop, admitting to having a problem, and seeking out the right help so that you can get past these problems, is something that an individual has to do. By admitting to the problem, you are going to be able to start the opiate withdrawal and treatment, so that you can get these drugs out of your life, and live your life without the dependency or need for them in your day to day life. So, when choosing the top treatment options, turning to the top professionals or inpatient centers, is something one may want to consider if they are addicted to the opiate based drugs.